Alert archive / South Carolina / Tornado Warnings in 1999
Tornado Warning 14, NWS Columbia, SC
NWS Columbia, SC issued this tornado warning at Jun 15, 1999, 11:36 PM EDT for Aiken County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1999, 11:36 PM EDT (03:36 UTC)
- Expired
- Jun 16, 1999, 12:15 AM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Aiken County, SC
The radar
The Columbia radar (KCAE), 66 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2017 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
506 WFUS1 KCAE 160335 RRA TORCAE SCC003-160415- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1136 PM EDT TUE JUN 15 1999 THE NATIONAL WEATHER SERVICE IN COLUMBIA SC HAS ISSUED A * TORNADO WARNING FOR... NORTHERN AIKEN COUNTY IN SOUTH CAROLINA * UNTIL 1215 AM EDT * AT 11:30 PM EDT WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR EUREKA MOVING NORTHEAST AROUND 15 MPH. THE STORM WILL BE NEAR MONETTA ABOUT 12:15 AM. DO NOT STAY IN A CAR OR MOBILE HOME DURING A TORNADO. GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this tornado warning went out at Jun 15, 9:30 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 15, 9:30 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 930 PM EDT TUE JUN 15 1999 AT THE CUR TIME PCPN IN WRN CWA WITH LTL OR NO PCPN OVR ERN CWA. BEST LOW LVL CONVERGENCE ALG THE CST. LOW LVL MSTR CONVGNC CONTG OVR NR CNTRL AND SHD CONT TO SPRD PCPN OVR THE WRN SNXS OF SC. CONVECTION DEVELOPING NR THE SAV RVR...ON THE GA SIDE...MOVG NEWD AND BCMG STFORM. WITH TIME BLV PCPN SHD SPRD EWD SM AND THUS WL CONT WITH CUR FCST WITH ONLY MINOR CHVGS...WL MAKE WNDS LIGHT NLY. OTRW NO MAJOR CHGS ATTM. .CAE...NONE. CDL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:14 PM EDT | Tornado Warning | CAE | Edgefield | 46 min |
| Jun 16, 3:47 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 43 min |
| Jun 16, 6:33 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 42 min |
Nearby
Tornado Warnings in South Carolina, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.